Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Elko, NV

July 29, 2016Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jul 29, 2016, 2:12 PM PDT for Elko County, Nevada. It took effect at Jul 29, 2016, 5:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2016, 2:12 PM PDT (21:12 UTC)
In effect from
Jul 29, 2016, 5:00 PM PDT
Expired
Jul 30, 2016, 11:00 PM PDT
In force
30 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS85 KLKN 292112
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
212 PM PDT FRI JUL 29 2016


NVZ454-455-457-301200-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-160730T0600Z/
/O.NEW.KLKN.FW.W.0006.160730T0000Z-160730T1200Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
212 PM PDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...455...AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT UNTIL 5 AM PDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS ARE 
  EXPECTED TO DEVELOP THIS AFTERNOON AND LAST THROUGH THE 
  EVENING. THE HIGHEST THUNDERSTORM THREAT WILL BE SOUTH OF 
  HIGHWAY 50.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.


&&

$$

NVZ468>470-301515-
/O.UPG.KLKN.FW.A.0003.160730T2000Z-160731T0600Z/
/O.NEW.KLKN.FW.W.0006.160730T1200Z-160731T0600Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
212 PM PDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
468...469...AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY 
  AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN 
  THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY 
  THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF 
  DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BB
4 follow-up statements
305 
WWUS85 KLKN 300919
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
219 AM PDT SAT JUL 30 2016

NVZ468-301030-
/O.CAN.KLKN.FW.W.0006.160730T1200Z-160731T0600Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
219 AM PDT SAT JUL 30 2016

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONE 468...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

THE LATEST COMPUTER MODELS ARE SHOWING LESS INSTABILITY ACROSS
EASTERN HUMBOLDT COUNTY AND WESTERN ELKO COUNTY TODAY. ALTHOUGH A
FEW DRY THUNDERSTORMS ARE EXPECTED, COVERAGE OF DRY THUNDERSTORMS
IS NOT EXPECTED TO MEET CRITICAL LEVELS FOR FIRE ZONE 468.

$$

NVZ454-455-457-469-470-310330-
/O.EXT.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
219 AM PDT SAT JUL 30 2016

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 454...455...457...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN 
  THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY 
  THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF 
  DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
979 
WWUS85 KLKN 301313
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
613 AM PDT SAT JUL 30 2016


NVZ454-455-457-469-470-310600-
/O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
613 AM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...457...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN 
  THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY 
  THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF 
  DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
177 
WWUS85 KLKN 302110
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 PM PDT SAT JUL 30 2016


NVZ470-311515-
/O.NEW.KLKN.FW.W.0007.160731T1800Z-160801T0600Z/
/O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
EASTERN ELKO COUNTY-
210 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 470...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE
  AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY
  THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF
  DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.


&&

$$

NVZ454-455-457-469-310600-
/O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-
210 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...457 AND 469...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50 AND FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY.

* THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN 
  THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY 
  THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF 
  DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BB
086 
WWUS85 KLKN 310537
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1037 PM PDT SAT JUL 30 2016


NVZ470-312345-
/O.EXP.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
/O.CON.KLKN.FW.W.0007.160731T1800Z-160801T0600Z/
EASTERN ELKO COUNTY-
1037 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 470...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 470...

* FOR THE RED FLAG WARNING TODAY, IT WILL BE ALLOWED TO EXPIRE AT
  11PM. THE MESSAGE BELOW IS FOR THE RED FLAG WARNING FOR TOMORROW
  (SUNDAY).

* AFFECTED AREA...FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...FOR SUNDAY...ISOLATED DRY THUNDERSTORMS
  EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED
  MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING.
  A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE
  MOUNTAINS.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE 
  POSSIBLE WITH THUNDERSTORMS.

* IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ454-455-457-469-310645-
/O.EXP.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-
1037 PM PDT SAT JUL 30 2016

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...455...457 AND 469...

MUCH OF THE CONVECTIVE ACTIVITY HAS DIMINISHED ACROSS THE WARNING
AREA AND ONLY VERY ISOLATED STORMS CAN BE SEEN. AS THE MAIN
THREAT FOR DRY THUNDERSTORMS HAS ENDED, THEREFORE THE WARNING IS
BEING ALLOWED TO EXPIRE AT 11 PM. SOME LIGHT RAIN SHOWERS CAN BE
EXPECTED, WITH BREEZY WINDS DURING THE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 6:08 AM PDT, 8 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 6:08 AM PDT, 8 hours 4 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Elko NV
608 AM PDT Fri Jul 29 2016

.SYNOPSIS...Increased monsoon moisture combined with strong
daytime heating under a high pressure ridge over the region will
produce afternoon showers and thunderstorms across central Nevada
today...then expand northward into northern Nevada over the
weekend. Dry thunderstorms that occur have the potential to spark
wildfires. Gusty winds could accompany thunderstorms that develop
through the weekend. Temperatures will cool down a few degrees
next week but still remain hot and slightly above normal.

&&

.SHORT TERM...Atmospheric set up is prime for dry thunderstorms
across central Nevada with possible some embedded wet
thunderstorms. See fire weather discussion below for additional
information. Additional cloud cover that will develop today will
cool temperatures down somewhat today. However, the region remains
under a strong ridge and above normal temperatures are expected
today across a large part of the state. Heat advisory continues
for all but extreme northeast Nevada with temperatures in the 100F
to 103F range expected in many valley locations. Increased cloud
cover and moisture will aid in moderating temperatures somewhat
over the weekend but the state will remain quite hot, just a few
degrees cooler. Winds will continue to remain relatively light
under the ridge with some afternoon gusts around 20 kts possible.

.LONG TERM...Saturday night through next Thursday. Large expansive
upper level ridge remains the main story for northern and central
Nevada. Models are showing the center of the ridge over northern
Texas, while a weak trough is cruising through the Rockies in
southwestern Canada. On Sunday, mid-moisture will hang around the
forecast area, with sounding profiles possibly favoring a mix of
wet and dry storms in central NV. Models are depicting slightly
higher storm motions across eastern Elko county of 15-20 knots,
and so have tried to massage weather grids to reflect dry
thunderstorms. Highs on Sunday will range from the mid 80s to low
90s in the central to mid to upper 90s in the north.

On Monday, an upper level trough will pin-wheel around and
take up position near the Pacific Northwest States. Some afternoon
breezes can be expected, but wind gust speeds should stay below 30
mph. Moisture is expected to hang around the east and central, and
have kept convective activity going in those areas. Look for highs
in the mid 80s to low 90s in the central to mid to upper 90s in
the north.

Tuesday through Thursday. The upper flow will take a more westerly
direction which will tend to dry out the forecast area. PoP grids
reflect this thinking, with the threat of convective activity
remaining in portions of White Pine County and extreme eastern
Nevada through this period. Highs will be near normal with
readings in the mid 80s to mid 90s through this period.

&&

.AVIATION...Look for VFR conditions through the next 24 hours. Mid-
level moisture will cause TS across White Pine and northern Nye
Counties. Have kept VCTS across the central TAF sites of ELY and
TPH during the afternoon. Convective outflow gusts to 45KT are
possible with any storm, but confidence is too low to place in
TAF. KELY will continue to have high density altitudes due to the
hot conditions.

&&

.FIRE WEATHER...Conditions look favorable for critical dry
thunderstorm areal coverage over parts central Nevada across fire
weather zones 454, 455 and 457. Lightning detection networks
showed a few strikes today across these zones but an upward trend
in strike coverage is anticipated today with deeper mid-level
monsoon moisture working its way into south central, central and
western Nevada. Lack of significant vertical shear will tend to
favor a pulsed convective mode, especially just downstream of
mountain ranges. A more than sufficient dry sub-cloud layer will
exist across the state to promote dry thunderstorms with LCL
heights from 500mb to 520mb. Upper-level lapse rates greater than
7.25C/km and afternoon CAPE values will also be sufficient for
afternoon convection across central Nevada. Synoptic flow will be
on the light side but erratic thunderstorm outflow gusts of up to
50 mph are possible and will allow rapid spread of new fire starts.
Minimum daytime relative humidities will be below 15% across much
of the state today but should improve through the weekend as
deeper monsoon moisture moves into the region.

Dry thunderstorm coverage will expand into northern Nevada
Saturday with the influx of more monsoon moisture and arrival of a
weak short wave to the state. More embedded wet thunderstorms are
expected Saturday with moisture and slightly lower LCLs across
fire zones 454, 455 and 457 but dry thunderstorms should remain
the primary convective type across zones 468, 469 and 470.
Therefore, will keep the fire weather watch for dry thunderstorms
across northeastern Nevada for the Saturday period. Concern exists
for the central fire zones of 454, 455, and 457 for Saturday.
Model soundings continue to suggest high LCLs, around 520 to 540mb
during the day. Models are showing a PV anomaly, albeit weak,
moving across central Nevada during max heating during the day.
Upper level lapse rates and high level total-totals are somewhat
borderline. However, it is difficult to determine at this time
how much the lower atmosphere will moisten from previous day's
convective activity. The above fire zones in central Nevada may
see another round of isolated dry thunderstorms Saturday afternoon
and critical fire conditions may be possible.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for Eastern Elko County-Eastern Humboldt County and
Northwestern Elko County-Southwestern and Central Elko County.

Heat Advisory until 5 PM PDT this afternoon for Humboldt County-
Northeastern Nye County-Northern Lander County and Northern
Eureka County-Northwestern Nye County-Southern Lander County and
Southern Eureka County-Southwestern Elko County-White Pine
County.

Red Flag Warning from 1 PM this afternoon to 11 PM PDT this
evening for Central Lander and Eureka Counties-Northern Nye
County/Lander and Eureka Counties South of Highway 50-White Pine
County.

&&

93/86/86/93

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.